For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic A little bit of everything Go to previous topic Go to next topic Go to higher level

By karolinakitty On 2012.05.12 12:33
I know at times we have to vent...we have bad days and good days as caregivers....

Since the diagnosis we have had a rollar coaster ride like so many others here...

Cudos to my honey who fights so dog gone hard to keep Parkinson's at bay....

Now after being on the Requip for 4 years and just in our 2nd or 3rd month of withdrawl we are down to 4mg/day....with 2 to come Tuesday.....it has been a very long withdrawl period as he actually had the dt's like detoxing from heroin or something...I am not exaggerating either....we started one way...didn't work...started another...didn't work...if this last way did not work...the doc said hospitalization for sure....possibly with methadone...
Can you believe that? Methadone to get off Requip...supposedly a non-narcotic drug...bull...and the sad thing is the more we go through this disease the more we learn BUT at whose expense...

I can tell you this, and those here that follow us on Facebook already know...
I have a new man in my corner....

All this progression he has had...all the comments of Well...are your papers together ...all the ups and downs...the goods the bads.....all caused by one little pill.....

Stooped....nope....he's tall again ( i know it will come again)

dystonia...nope....gone
swollen legs...nope..gone
somnolence...still a little, but looking for that to go away as soon as he gets a slee p pattern established....
tremors...almost nil....
walking with a cane and wanted a service dog for balance and such...not right now...he's walking again without a cane.....

Now I am not looking through rose colored glasses...there will be a progression again...sometime...but for us....it's a big hallelujah....because he is finally on the right dose of meds...finally balanced and ALIVE!!!!!

Our new doc a miracle worker...why of course.....she LISTENED to US....we had asked the other doc about getting off Requip and he was like OH no...too soon for sinemet...well like our new doc says after reading history and talking to us...hes had it almost 10-12 years...trying the Sinemet would not have hurt in low dosage to see what would happen...

Knowing about our supplements..vitamins, minerals, all the deficiencies a PDer can have...insisting on blood work ups more often....reading and researching....talking constantly with other PDers ....keeping up on the latest with leery eyes....all adds up to a better man for me.....and a better life for him.......

By mytngenes On 2012.05.15 14:35
KK, this is wonderful news! You are both so blessed to have found a dr who will LISTEN to you!

I would dare say, in our experience with Mirapex and now hearing of y'all's with Requip, the dopamine antagonists should be prescribed and administered with extreme caution! They ARE NOT the panecea they were initially touted to be. In fact, quite the opposite!

By karolinakitty On 2012.05.18 09:50
WE recently did a survey on FB with all our groups we belong to....

if you are/were on Requip/Mirapex what were your results?

positive
negative
Burn all the dopamine agonists....
add comment

Almost everyone answered negative and added comments of it was to hard to decide whether to answer negative or burn them...lol

I think the whole question is HOW MUCH?

It seems in smaller dosages it works better without the drastic side effects BUT actually going through a withdrawl as many, many have done...where they get so whacked out....it should not be labeled non-narcotic....AND doctors should not be so quick to prescribe or up it's dosage.....

By Reflection On 2012.05.19 09:42
I'm so very glad reducing the Requip has has resulted in such a dramatic improvement. I'm grateful to you for sharing your experience - it might give "good" years of life to someone else going through this. While you, your loved one is in the middle of it, it's so darn hard to tell what's PD, what's the meds. Plus, I thought that even if it was the meds causing some of the mood/cognitive/behavioral changes, he "needed" them for his movement symptoms. Surprise surprise! Even the physical symptoms were better when he was off that stuff. You have helped others avoid these unnecessary problems, and I'm grateful.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you